Virginia, 2006

Hail in Virginia, April 26, 2006

April 26, 2006 · NWS MRX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 26, 2:27 PM EST, 5 hours 11 minutes earlier.

Area forecast discussion, Apr 26, 2:27 PM EST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT WED APR 26 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...MAIN PERIOD WITH
FORECAST CHALLENGE IS TONIGHT. CONVECTIVE PRECIPITATION (PCPN) HAS
JUST NOT DEVELOPED NEARLY AS MUCH IN ADVANCE OF THE UPPER LEVEL
TROUGH AS MODELS INDICATE. THIS IS LIKELY DUE TO LINGERING CLOUD
COVER ACROSS MOST OF THE SE STATES...WHICH IS LIMITING THE AMOUNT OF
INSTABILITY. THE MAIN AXIS OF INSTABILITY IS ACROSS AL INTO SE TN.
FIRST PERIOD POPS WERE DRAWN MORE IN LINE WITH LATEST RADAR AND
SATELLITE PICS...CARRYING HIGHEST POPS ACROSS THE SRN ZONES...AND
ONLY ALLOWING FOR CHANCE POPS ELSEWHERE AS UPPER LEVEL TROUGH MOVES
CLOSER THIS EVENING. THINK THAT CLOUDS WILL BE SLOW TO DECREASE...SO
FAVORED ABOUT A DEGREE ABOVE GFS MOS FOR MIN TEMPS.

EXPECT SKIES TO CLEAR BY THURSDAY AFTERNOON ALL AREAS...WITH
GENERALLY PARTLY CLOUDY TO CLEAR SKIES AS RIDGE BUILDS IN THROUGH
FRIDAY. MIGHT GET SOME PATCHY FOG THURSDAY NIGHT WITH CLEARING AND
LIGHT WINDS...BUT THIS CAN EASILY BE ADDED TO LATER FORECASTS.
OTHERWISE...MOS TEMPS THESE PERIODS LOOKED GOOD WITH LITTLE VARIANCE.

DECIDED FOR NOW TO UNDERCUT MOS POPS FOR FRIDAY NIGHT...AS LOW LEVEL
MOISTURE WILL BE JUST BEGINNING TO RETURN NORTH...AND MAINLY TO
WESTERN MOST PARTS OF THE FORECAST AREA THROUGH 12Z SATURDAY.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...WARM FRONT TRACKING INTO
REGION ON SATURDAY AND LINGERING INTO SUNDAY.  A 40-50KT 850
JET PULLING IN ABUNDANT MOISTURE WITH IT.  WILL GO WITH HIGH CHANCE
POPS FOR SATURDAY AND SATURDAY NIGHT.  WITH THE GOOD DYNAMICS AND
MOISTURE MAY SEE STRONG STORMS ON SATURDAY.  UPPER AND SURFACE LOW
TRACKING ACROSS THE OHIO VALLEY ON SUNDAY AND MONDAY.  WILL CONTINUE
WITH CHANCE POPS FOR BOTH DAYS...BEST CHANCES WILL BE IN THE NORTH
WHERE BETTER MOISTURE AND LIFT ARE PRESENT.  UPPER LOW PUSHING OUT
OF AREA BY TUESDAY...WILL KEEP LOW CHANCE POPS FOR TUESDAY
MORNING...THEN 20 POPS FOR AFTERNOON AND EVENING.  RIDGE BUILDS IN
ON WEDNESDAY...BRINGING DRY WEATHER BACK TO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             52  72  47  78 /  50   0   0  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  49  69  45  74 /  30  10   0  10
OAK RIDGE, TN                       47  70  44  75 /  30  10   0  10
TRI CITIES AIRPORT, TN              47  65  39  72 /  40  10   0  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG/GH
Hazardous weather outlook, Apr 26, 4:30 AM EST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT WED APR 26 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-261000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
530 AM EDT (430 AM CDT) WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE OVER EAST TENNESSEE ALONG WITH AN ASSOCIATED
COLD FRONT NEAR THE SOUTHERN BORDER OF TENNESSEE WILL CONTINUE TO
MOVE SLOWLY SOUTH WITH NUMEROUS SHOWERS AND SOME THUNDERSTORMS
ESPECIALLY DURING THE MORNING HOURS NORTH OF THE BOUNDARY. SOME
LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE HOWEVER NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED.

TD

In the hours before

Local storm report, Apr 26, 3:37 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
437 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             KINGSTON                35.87N 84.51W
04/26/2006  E1.75 INCH       ROANE              TN   EMERGENCY MNGR

            MARBLE TO GOLF BALL SIZED HAIL IN KINGSTON. REPORTED BY
            THE EMERGENCY MANAGEMENT DIRECTOR.

&&

FERRELL
Local storm report, Apr 26, 4:13 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     5 ENE KINGSTON          35.90N 84.43W
04/26/2006                   ROANE              TN   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ONTO A HOME ON OLD UNION ROAD. ALSO
            SOME TREES FELL ONTO AND DESTROYED SOME FENCES AT THE
            SAME RESIDENCE. REPORTED BY SHERIFFS DISPATCH.

&&

FERRELL
Local storm report, Apr 26, 4:57 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
557 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             HALLS                   36.08N 83.93W
04/26/2006  E0.75 INCH       KNOX               TN   TRAINED SPOTTER

            PENNY SIZED HAIL IN HALLS. REPORTED BY STORM SPOTTER.

&&

FERRELL
Local storm report, Apr 26, 5:49 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
649 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             8 SW RUTLEDGE           36.19N 83.63W
04/26/2006  E0.75 INCH       GRAINGER           TN   TRAINED SPOTTER

            PENNY SIZE HAIL 8 MILES SOUTHWEST OF RUTLEDGE AT HWY 11W
            AND OWL HOLE GAP RD. REPORTED BY SPOTTER.

&&

GRC
Special weather statement, Apr 26, 6:59 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
759 PM EDT WED APR 26 2006

TNZ016-270030-
HAWKINS-
759 PM EDT WED APR 26 2006

...A STRONG THUNDERSTORM WAS AFFECTING HAWKINS COUNTY...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SURGOINSVILLE....MOVING NORTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THE THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

MJB
Local storm report, Apr 26, 7:21 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
821 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     BENTON                  35.18N 84.65W
04/26/2006                   POLK               TN   LAW ENFORCEMENT

            HIGH WINDS TOOK DOWN A POWER POLE AT BENTON. REPORTED BY
            DISPATCH.

0730 PM     TSTM WND DMG     CONASAUGA               35.00N 84.73W
04/26/2006                   POLK               TN   LAW ENFORCEMENT

            ONE TREE AND SEVERAL LARGE LIMBS DOWN AT CONASAUGA.
            REPORTED BY DISPATCH.

&&

GRC

The radar

The Knoxville radar (KMRX), 90 km away, was scanning. The volume nearest the first event began at 00:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scott

When
April 26, 7:38 PM EST to 7:45 PM EST
Where
Scott County, Gate City
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.633, -82.583

Penny-size hail in Gate City.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501768.